Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Edema in lower legs, ankles, forearms, weight gain, brittle hair and nails, dry skin, hand tingling, dizziness. Diagnosis?

I have edema in my lower legs, ankles, forearms, face, and hands.I even can see and feel my mid section thicken. These all wax and wain from day to day some places different days or lingering in the same for days. I have had blood work done: tsh 1.77, t4 1.0, echo fine, ANA 1:80 and 4weeks later 1:160. Rhuematologist said no significant symptoms to call for further tests. I have gained 15-20 in less than a year no real change to routine or eating, dry brittle hair and nails , dry skin , tingling in right hand- sometimes feet, muscle aches in shoulder - no cause, ringing in my ears, foggy thinking at times, edema in legs is pitted and impressions can last over 45 minutes, dizziness randomly for just a spinning room for a moment, can cry easy but not all the time...Drs just want to say its idiopathic edema and be done. I am frustrated. I thought the symptoms could be the result of hypothyroid. but all I am given is 25mg of hydrochlorothiazide. I still have the swelling as much as an extra 1 1/4 in my ankles that comes and goes along with arms, hands, face, & abdomen.. I have read about undiagnosed hypo and hoshimotos. Wondering if I should persue finding someone to treat thyroid or treat on my own with suppliments? What do I do? where do i go from here?
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hi ! First my advice for you will be not to go for own supplements just on presumption of hypothyroid state. Your symptoms no doubt resemble those of hypothyroidism. So, I would suggest you go for a repeat test of thyroid function after a gap of a month or two and may be from a different lab. If that too is inconclusive, then I would suggest you to consult an endocrinologist in your area for further follow up. Wishing you an early recovery.
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor